Thunderstorm Wind, Chenango
- When
- July 12, 4:25 PM EST
- Where
- Chenango County, Otselic
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.717, -75.717
Thunderstorm winds downed a large tree.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT - THURSDAY)... ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY UNSTABLE AIR MASS. LATER TONIGHT...THE AIR WILL STABILIZE AND THE FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT. ONCE AGAIN...PATCHY AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS. WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON. FOR NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE BOUNDARIES. ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER SUNSET. THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY FROM THE NORTHWEST. WE USED 30% PROBABILITIES FOR NOW. -MJ && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (12/18Z - 13/18Z)... VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK VFR AFT 12Z. -JAB && && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT TUE JUL 12 2005 NYZ036-122100- MADISON NY- 400 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO NORTHEAST MADISON COUNTY... * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ONEIDA..AND MOVING SOUTHWEST AT 20 MPH. * THIS THUNDERSTORM WILL BE NEAR... ONEIDA AND KENWOOD AT 405 PM EDT. LENOX AND WAMPSVILLE AT 410 PM EDT. CANASTOTA AT 415 PM EDT. SULLIVAN AT 425 PM EDT. PERRYVILLE AT 430 PM EDT. CAZENOVIA AT 440 PM EDT. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND OR DAMAGING WINDS. SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT UNTIL 430 PM EDT FOR ONEIDA COUNTY. IF THIS STORM INCREASES IN INTENSITY...WARNINGS WILL BE ISSUED FOR MADISON COUNTY. NICOSIA
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
&&
DJNPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
418 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 432 PM EDT TUE JUL 12 2005 NYZ046-122115- OTSEGO NY- 432 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 40 TO 50 MPH...HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDMESTON..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EDMESTON AT 445 PM EDT SOUTH EDMESTON AND LAMBS CORNERS AT 450 PM EDT PITTSFIELD AT 505 PM EDT NEW LISBON AND MORRIS AT 515 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 502 PM EDT TUE JUL 12 2005 NYZ045-122200- CHENANGO NY- 502 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO NORTHERN CHENANGO COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR EARLVILLE..AND MOVING SOUTHWEST AT 15 MPH. * THIS THUNDERSTORM WILL BE NEAR... SHERBURNE AT 515 PM EDT. SMYRNA AT 515 PM EDT. OTSELIC AT 520 PM EDT. NORTH NORWICH AT 530 PM EDT. PLYMOUTH AT 535 PM EDT. SOUTH PLYMOUTH AT 540 PM EDT. SOUTH OTSELIC AT 545 PM EDT. PHARSALIA AT 555 PM EDT. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND OR DAMAGING WINDS. IF THE STORM STRENGTHENS WARNINGS WILL BE ISSUED. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS IMEDIATELY. NICOSIA
The Binghamton radar (KBGM), 62 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467262.